# SDR CALA9801144

- Difficulty date: June 19, 1998
- Submitted: August 29, 2001
- Operation: Air carrier
- Aircraft: N78019
- Make and model: Boeing 747230B
- Aircraft serial: 20527
- Aircraft time: 61,687 hours, 13,641 cycles
- Engine: Pwa JT9D7F
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: J, A, J

## Discrepancy

THE NR 1 ENGINE EXPERIENCED COMPRESSOR STALLS AND AUTOMATICALLY SHUTDOWN AFTER TAKEOFF FROM GUM.  THE ENGINE FAILURE WAS ACCOMPANIED BY A LOUD BANG.  FUEL WAS DUMPED AND THE AIRCRAFT WAS RETURNED TO GUM WHERE IT LANDED WITHOUT INCIDENT.  INSPECTION BY MAINTENANCE REVEALED THAT THE ENGINE FAILURE WAS CONTAINED WITH METAL FOUND IN THE ENGINE TAILPIPE.  THE AIRCRAFT WILL BE FERRIED TO NRT FOR AN ENGINE CHANGE.
